Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Facial WastingFacial Wasting
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HIV/sports
Jun 29, 2008

Hello from Sweden, I am 66 years, master swimmer got HIV from Asia 3 years ago Now first week on Stockrin and Kivexa, feels good. How dos it affect my sport as a swimmer, I feel tierd and not in good shape, and I have doubbled my exercise Can i do my sport in the future for Gay Games and Out Games, I have been good in sport Now it feels that I have nothing fleft of my strenght Thank you for your informative pages Stockholm, no one know I am HIV +

Response from Dr. Pierone

There are scant data on the effects of HIV medications on athletic performance. However, nucleoside reverse transcriptase inhibitors have been linked to mitochondrial toxicity, and mitochondria are the organelle that generates cellular energy.

So this begs the question, can we skip the nucleosides altogether? There are nuke sparing regimens available and an example would be a combination of a protease inhibitor and Stocrin (Sustiva, efavirenz). Another way to control HIV replication without nucleosides is to use a protease inhibitor monotherapy regimen. Kaletra is the most studied of the protease inhibitor monotherapy choices, but there are some data with Reyataz as well.

Let us know what you decide to do and best of luck!



Previous
human growth hormone
Next
Cost of Radiesse vs Sculptra

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement